Alert archive / California / Wind Advisories in 2008
Wind Advisory 23, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 9, 2008, 4:49 AM PDT. It took effect at Oct 9, 2008, 2:39 PM PDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2008, 4:49 AM PDT (11:49 UTC)
- In effect from
- Oct 9, 2008, 2:39 PM PDT
- Expired
- Oct 11, 2008, 3:50 PM PDT
- In force
- 49 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 091149 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 449 AM PDT THU OCT 9 2008 ...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO THE SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS THIS AFTERNOON AND EARLY EVENING... .STRONG HIGH PRESSURE MOVING INTO OREGON IS EXPECTED TO BRING RATHER STRONG AND GUSTY WINDS TO THE SACRAMENTO VALLEY FROM REDDING DOWN THROUGH THE SACRAMENTO METRO AREA LATER TODAY. NORTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY CRITERIA FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING SLIGHTLY. CAZ015>017-063-064-092000- /O.NEW.KSTO.WI.Y.0023.081009T2200Z-081010T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 449 AM PDT THU OCT 9 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR THE SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL OCCUR OVER MUCH OF THE SACRAMENTO VALLEY AND THE ADJACENT COASTAL MOUNTAINS THIS AFTERNOON AND EVENING AS A STRONG PRESSURE GRADIENT REMAINS ACROSS NORTHERN CALIFORNIA. WINDS ARE EXPECTED TO DECREASE SLIGHTLY ACROSS MOST AREAS BY EARLY THIS EVENING. POTENTIALLY STRONG NORTH WINDS WILL AFFECT PORTIONS OF NORTHERN CALIFORNIA AGAIN ON FRIDAY.. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
7 follow-up statements
000 WWUS76 KSTO 091153 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 453 AM PDT THU OCT 9 2008 ...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO THE SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS THIS AFTERNOON AND EARLY EVENING... .STRONG HIGH PRESSURE MOVING INTO OREGON IS EXPECTED TO BRING RATHER STRONG AND GUSTY WINDS TO THE SACRAMENTO VALLEY FROM REDDING DOWN THROUGH THE SACRAMENTO METRO AREA LATER TODAY. NORTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY CRITERIA FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING SLIGHTLY. CAZ015>017-063-064-100000- /O.CON.KSTO.WI.Y.0023.081009T2200Z-081010T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 453 AM PDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL OCCUR OVER MUCH OF THE SACRAMENTO VALLEY AND THE ADJACENT COASTAL MOUNTAINS THIS AFTERNOON AND EVENING AS A STRONG PRESSURE GRADIENT REMAINS ACROSS NORTHERN CALIFORNIA. WINDS ARE EXPECTED TO DECREASE SLIGHTLY ACROSS MOST AREAS BY EARLY THIS EVENING. POTENTIALLY STRONG NORTH WINDS WILL AFFECT PORTIONS OF NORTHERN CALIFORNIA AGAIN ON FRIDAY.. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS76 KSTO 092147 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 247 PM PDT THU OCT 9 2008 ...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY... .A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE GREAT BASIN WILL BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY. THE WINDS MAY DECREASE SLIGHTLY OVERNIGHT TONIGHT...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN EARLY FRIDAY. CAZ018-019-100600- /O.EXB.KSTO.WI.Y.0023.081009T2147Z-081011T0400Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 247 PM PDT THU OCT 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE CARQUINEZ STRAIT AND DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...THEN DECREASE SOMEWHAT OVERNIGHT BEFORE INCREASING AGAIN ON FRIDAY. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS BY FRIDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015>017-063-064-100600- /O.EXT.KSTO.WI.Y.0023.081009T2139Z-081011T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 247 PM PDT THU OCT 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY FOR MUCH OF THE SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...THEN DECREASE SOMEWHAT OVERNIGHT BEFORE INCREASING AGAIN ON FRIDAY. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS BY FRIDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
000 WWUS76 KSTO 100535 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1035 PM PDT THU OCT 9 2008 ...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY EVENING... .A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH AT LEAST FRIDAY EVENING. THE WINDS HAVE DECREASED SOME TONIGHT...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN FRIDAY MORNING. CAZ015>019-063-064-102315- /O.CON.KSTO.WI.Y.0023.000000T0000Z-081011T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1035 PM PDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND THE DELTA ALONG WITH THE COASTAL RANGE AND LAKE COUNTY. NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH TONIGHT AND WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH FRIDAY MORNING AND CONTINUE INTO THE EARLY EVENING. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS FRIDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 101442 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 742 AM PDT FRI OCT 10 2008 ...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY EVENING... .A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH AT LEAST FRIDAY EVENING. THE WINDS HAVE DECREASED SOME THIS MORNING...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN BY THIS AFTERNOON. CAZ015>019-063-064-102330- /O.CON.KSTO.WI.Y.0023.000000T0000Z-081011T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 742 AM PDT FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH THIS MORNING AND WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS FRIDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 102223 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 323 PM PDT FRI OCT 10 2008 ...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH SATURDAY... .A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH SATURDAY. THE WINDS ARE EXPECTED TO DECREASE SOME OVERNIGHT...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN SATURDAY MORNING. CAZ015>019-063-064-111200- /O.EXT.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 323 PM PDT FRI OCT 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THIS AFTERNOON AND EVENING WILL DECREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AFTER SUNSET. THE WINDS WILL INCREASE AGAIN TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH SATURDAY MORNING. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS SATURDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 111153 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 453 AM PDT SAT OCT 11 2008 ...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH EARLY THIS EVENING... .A LOW PRESSURE SYSTEM CENTERED OVER THE GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR NORTHERN CALIFORNIA THROUGH THIS EVENING. WINDS HAVE DECREASED OVERNIGHT...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN LATER THIS MORNING. CAZ015>019-063-064-120000- /O.CON.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 453 AM PDT SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHERLY WINDS WHICH HAVE DECREASED OVERNIGHT WILL INCREASE AGAIN TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH BY LATE THIS MORNING AND CONTINUE INTO THE EARLY EVENING. WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS LATER THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 112250 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 350 PM PDT SAT OCT 11 2008 ...COLD TEMPERATURES TONIGHT AND PATCHY FROST EXPECTED IN THE VALLEY AND FOOTHILLS SUNDAY MORNING... .THE LOW PRESSURE SYSTEM THAT BROUGHT THE WINDY CONDITIONS THE LAST COUPLE DAYS IS SLOWLY SHIFTING EAST. THESE GUSTY WINDS ARE DECREASING THIS AFTERNOON...AND WILL SHIFT TO THE EAST TONIGHT. THIS SYSTEM ALSO BROUGHT DOWN PLENTY OF COLD AND DRY AIR...RESULTING IN BELOW NORMAL TEMPERATURES. LIGHTER WINDS COMBINED WITH THIS DRY COLD AIR WILL ALLOW TEMPERATURES TONIGHT TO FALL TO NEAR RECORD LEVELS...IN THE LOWER 40S...IN THE CENTRAL VALLEY SUNDAY MORNING. TEMPERATURES MAY EVEN DROP DOWN INTO THE MID TO UPPER 30S...MAINLY ALONG THE EAST SIDE IN WIND SHELTERED REGIONS. PATCHY FROST MAY FORM IN SOME OF THE COLDER AND WIND SHELTERED AREAS OF THE CENTRAL VALLEY AND THE VALLEYS OF LAKE COUNTY SUNDAY MORNING. MEANWHILE...IN THE MOTHERLODE...TEMPERATURES WILL LIKELY DROP INTO THE 30S...WITH AREAS OF FROST EXPECTED ON SUNDAY MORNING. HOWEVER...LOCALLY GUSTY WINDS IN THE NORTHEASTERN FOOTHILLS WILL KEEP TEMPERATURES A LITTLE WARMER...LOWERING ONLY IN THE MID 30S TO MID 40S. PATCHY FROST MAY ALSO FORM IN SOME OF THE WIND SHELTERED CANYONS AND VALLEYS OF THE NORTHERN EASTERN FOOTHILLS. CAZ015>019-063-064-120000- /O.CAN.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 350 PM PDT SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WHICH IS BELOW ADVISORY CRITERIA. THE WINDS ARE EXPECTED TO DECREASE EVEN MORE AFTER SUNSET. HOWEVER...BREEZY WINDS WILL DEVELOP ONCE AGAIN TOMORROW...BUT REMAIN BELOW WIND ADVISORY CRITERIA LEVELS. $$ CAZ067-121315- /O.NEW.KSTO.FR.Y.0001.081012T1000Z-081012T1600Z/ MOTHERLODE- 350 PM PDT SAT OCT 11 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. LIGHT WINDS...CLEAR SKIES WILL COMBINE WITH THE COLD AND DRY AIR MASS OVER THE AREA TO ALLOW TEMPERATURES TO DROP INTO THE 30S IN THE MOTHERLODE SUNDAY MORNING. THE TEMPERATURES DROPPING NEAR FREEZING ALONG WITH THE DRY AIR WILL BRING AREAS OF FROST TO THE MOTHERLODE SUNDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE...ESPECIALLY IN WIND-SHELTERED AREAS. RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT PETS AND COLD SENSITIVE PLANTS $$ HSO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 3:50 AM PDT, 59 minutes earlier.
Area forecast discussion, Oct 9, 3:50 AM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PDT THU OCT 9 2008 .DISCUSSION... A PACIFIC TROUGH CURRENTLY MOVING ONSHORE WILL DEEPEN OVER THE REGION SIGNIFICANTLY TODAY AND THROUGH SATURDAY. THIS SYSTEM WILL BRING WINDY CONDITIONS...MUCH COOLER TEMPERATURES...AND A CHANCE OF LIGHT SNOW OVER THE SOUTHERN CASCADES AND NORTHERN SIERRA NEVADA. SURFACE HIGH PRESSURE SPREADING INTO THE PACIFIC NORTHWEST TODAY WILL CREATE A STRONG GRADIENT WITH DEVELOPING LOW PRESSURE OVER THE GREAT BASIN. THE MFR TO RDD GRADIENT IS ALREADY 9.7 MB. WINDS AT REDDING HAVE BEGUN TO PICK UP AND ARE CURRENTLY 11 KT GUSTING TO 20 KT. THESE NORTHERLY WINDS WILL INCREASE THIS MORNING AND SPREAD SOUTHWARD AS THE SURFACE PRESSURE GRADIENT INCREASES. WINDS ALOFT AND JUST OFF THE SURFACE WILL SUPPORT WINDY AND GUSTY CONDITIONS BY MID AFTERNOON ACROSS THE SACRAMENTO VALLEY...ESPECIALLY OVER THE WESTERN SIDE...AND INTO LAKE COUNTY AND THE MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY. WINDS IN THOSE AREAS WILL AT TIMES REACH SUSTAINED LEVELS OF 25 MPH WITH GUSTS UP TO 40 MPH...FROM MID AFTERNOON INTO THE EARLY EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR 3 PM TO 9 PM FOR THOSE AREAS. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR GUSTY WINDS AND POOR HUMIDITY RECOVERIES BELOW 1500 FEET. WINDS ARE EXPECTED TO DIMINISH SOME AFTER MIDNIGHT TONIGHT...THEN RETURN FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY MAY BE REQUIRED FOR THAT PERIOD SINCE THE PRESSURE GRADIENT WILL BE OF SIMILAR STRENGTH WITH CONTINUED UPPER LEVEL SUPPORT. TEMPERATURES WILL DROP 6-10 DEGREES TODAY AS THE COOLER AIRMASS MOVES IN. 850 MB TEMPERATURES FALL 8-10 DEGREES C TODAY...AND SEVERAL MORE DEGREES ON FRIDAY. HIGHS IN THE VALLEY WILL MAINLY BE IN THE MID TO UPPER 70S TODAY...UPPER 60S TO LOWER 70S ON FRIDAY. AS THE TROUGH DEEPENS...THE LEFT FRONT OF A 130 KT JET WILL EXTEND INTO NORTHERN CALIFORNIA. THIS ALONG WITH SUFFICIENT MOISTURE AND INSTABILITY FROM COLD POOL ALOFT WILL SPREAD LIGHT RAIN AND SNOW SHOWERS INTO SHASTA COUNTY AFTER MIDNIGHT TONIGHT. SNOW LEVELS WITH THE COOL AIRMASS WILL DROP TO AROUND 4000 FEET OVERNIGHT. ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT. SNOW SHOWERS WILL SPREAD SOUTHWARD INTO THE LASSEN PARK AREA AND ALONG THE SIERRA CREST. CURRENT MODEL RUNS SHOW TROUGH WILL CLOSE OFF AND DEEPEN FURTHER ON FRIDAY INTO EARLY SATURDAY...BUT SHOULD STAY FAR ENOUGH EAST TO KEEP PRECIPITATION FROM SPREADING WESTWARD TO THE COASTAL MOUNTAINS OF THE FORECAST AREA. BEST CHANCES OF PRECIPITATION EXPECTED TO BE IN FAVORED UPSLOPE AREAS EAST OF THE SIERRA CREST. FRIDAY NIGHT SNOW SHOWERS ON THE WEST SIDE WILL BE MAINLY NEAR THE CREST SOUTH OF I-80. DRY CONDITIONS WILL MOVE IN FOR SATURDAY AS THE SYSTEM SHIFTS EASTWARD...ALTHOUGH BREEZY NORTHERLY WINDS WILL CONTINUE. HIGH TEMPERATURES IN THE VALLEY WILL RISE SLIGHTLY...ALTHOUGH THE MOUNTAINS WILL REMAIN QUITE COOL ALONG WITH MORE CLOUD COVER. WARMER WEATHER RETURNS ON SUNDAY AS AN UPPER LEVEL HIGH BUILDS IN. PRESSURE GRADIENT WILL BECOME MORE NORTHEASTERLY...WITH GUSTY WINDS OVER RIDGES AND THROUGH CANYONS. NEAR NORMAL TEMPERATURES EXPECTED BY TUESDAY. A WEAK DISTURBANCE TUESDAY NIGHT SHOULD JUST BRING AN INCREASE IN CLOUD COVER...WITH CONTINUED DRY CONDITIONS THROUGH THE REST OF THE WEEK. EK && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL NEXT 36 HRS. A NORTHERLY SFC PRESSURE GRADIENT WILL BRING NORTHERLY WINDS OF 20-25KT WITH GUSTS 35-40KT. WIND ADV VALID ACROSS SAC VALLEY AND ADJACENT COASTAL MTNS FROM 09/22Z TO 10/04Z. && .STO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 PM PDT THIS EVENING THROUGH SATURDAY 5 PM PDT FOR THE SACRAMENTO VALLEY...DELTA REGIONS AND NORTHERN SAN JOAQUIN VALLEY BELOW 1500 FEET FOR GUSTY NORTH WINDS AND LOW HUMIDITY. WIND ADVISORY FROM 3 PM PDT THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY...LAKE COUNTY AND THE MOUNTAINS OF SOUTHWESTERN SHASTA COUNTY. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 5:18 AM PDT | Red Flag Warning | STO | 5 days |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.